Alert archive / Texas / Wind Advisories in 2024
Wind Advisory 3, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this wind advisory at Jan 8, 2024, 4:19 PM CST for Kinney County, Maverick County, Val Verde County, Texas. It took effect at Jan 8, 2024, 7:57 PM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2024, 4:19 PM CST (22:19 UTC)
- In effect from
- Jan 8, 2024, 7:57 PM CST
- Expired
- Jan 9, 2024, 5:27 AM CST
- In force
- 10 hr
- Issued by
- NWS Austin/San Antonio, TX
Counties Kinney County, TX, Maverick County, TX, Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 34 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.3 hours before the alert went out and 328 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1985 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
479 WWUS74 KEWX 082219 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 419 PM CST Mon Jan 8 2024 TXZ183-202-217-090630- /O.UPG.KEWX.WI.Y.0001.000000T0000Z-240109T1800Z/ /O.NEW.KEWX.HW.W.0001.240108T2219Z-240109T0200Z/ /O.NEW.KEWX.WI.Y.0003.240109T0200Z-240109T1800Z/ Val Verde-Kinney-Maverick- Including the cities of Del Rio, Brackettville, and Eagle Pass 419 PM CST Mon Jan 8 2024 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM CST THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO NOON CST TUESDAY... * WHAT...For the High Wind Warning, northwest winds 35 to 45 mph with gusts up to 60 mph. For the Wind Advisory, northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Val Verde, Kinney and Maverick Counties. * WHEN...For the High Wind Warning, until 8 PM CST this evening. For the Wind Advisory, from 8 PM this evening to noon CST Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ TXZ171-172-184>190-203-218-228-090630- /O.CON.KEWX.WI.Y.0001.000000T0000Z-240109T1800Z/ Llano-Burnet-Edwards-Real-Kerr-Bandera-Gillespie-Kendall-Blanco- Uvalde-Zavala-Dimmit- Including the cities of Llano, Burnet, Rocksprings, Leakey, Kerrville, Bandera, Fredericksburg, Boerne, Blanco, Uvalde, Crystal City, and Carrizo Springs 419 PM CST Mon Jan 8 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TUESDAY... * WHAT...West-northwesterly winds of 25 to 35 mph with gusts up to 50 mph are possible. The higher elevations in the Hill Country and Edwards Plateau could see a few gusts near 55 mph. * WHERE...Portions of south central Texas including the Winter Garden, Edwards Plateau, and Hill Country. * WHEN...Until noon CST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TXZ173-191>194-204>209-219>225-090630- /O.CON.KEWX.WI.Y.0002.000000T0000Z-240109T1800Z/ Williamson-Hays-Travis-Bastrop-Lee-Medina-Bexar-Comal-Guadalupe- Caldwell-Fayette-Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt- Lavaca- Including the cities of Georgetown, San Marcos, Austin, Bastrop, Giddings, Hondo, San Antonio, New Braunfels, Seguin, Lockhart, La Grange, Pearsall, Pleasanton, Floresville, Karnes City, Gonzales, Cuero, and Hallettsville 419 PM CST Mon Jan 8 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TUESDAY... * WHAT...Northwest winds 20 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of south central Texas, including the I- 35 corridor, and coastal Plains. * WHEN...Until noon CST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
3 follow-up statements
571 WWUS74 KEWX 090157 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 757 PM CST Mon Jan 8 2024 TXZ183-202-217-091000- /O.CAN.KEWX.HW.W.0001.000000T0000Z-240109T0200Z/ /O.EXT.KEWX.WI.Y.0003.240109T0157Z-240109T1800Z/ Val Verde-Kinney-Maverick- Including the cities of Del Rio, Brackettville, and Eagle Pass 757 PM CST Mon Jan 8 2024 ...WIND ADVISORY NOW IN EFFECT UNTIL NOON CST TUESDAY... ...HIGH WIND WARNING IS CANCELLED... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Val Verde, Kinney and Maverick Counties. * WHEN...Until noon CST Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TXZ171-172-184>190-203-218-228-091000- /O.CON.KEWX.WI.Y.0001.000000T0000Z-240109T1800Z/ Llano-Burnet-Edwards-Real-Kerr-Bandera-Gillespie-Kendall-Blanco- Uvalde-Zavala-Dimmit- Including the cities of Llano, Burnet, Rocksprings, Leakey, Kerrville, Bandera, Fredericksburg, Boerne, Blanco, Uvalde, Crystal City, and Carrizo Springs 757 PM CST Mon Jan 8 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TUESDAY... * WHAT...West-northwesterly winds of 25 to 35 mph with gusts up to 50 mph are possible. * WHERE...Portions of south central Texas including the Winter Garden, Edwards Plateau, and Hill Country. * WHEN...Until noon CST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TXZ173-191>194-204>209-219>225-091000- /O.CON.KEWX.WI.Y.0002.000000T0000Z-240109T1800Z/ Williamson-Hays-Travis-Bastrop-Lee-Medina-Bexar-Comal-Guadalupe- Caldwell-Fayette-Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt- Lavaca- Including the cities of Georgetown, San Marcos, Austin, Bastrop, Giddings, Hondo, San Antonio, New Braunfels, Seguin, Lockhart, La Grange, Pearsall, Pleasanton, Floresville, Karnes City, Gonzales, Cuero, and Hallettsville 757 PM CST Mon Jan 8 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TUESDAY... * WHAT...West-northwest winds 20 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of south central Texas, including the I- 35 corridor, and coastal Plains. * WHEN...Until noon CST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
287 WWUS74 KEWX 090816 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 216 AM CST Tue Jan 9 2024 TXZ183-202-217-091200- /O.EXT.KEWX.WI.Y.0003.000000T0000Z-240109T1200Z/ Val Verde-Kinney-Maverick- Including the cities of Del Rio, Brackettville, and Eagle Pass 216 AM CST Tue Jan 9 2024 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Val Verde, Kinney and Maverick Counties. * WHEN...Until 6 AM CST early this morning. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TXZ184>187-203-218-228-091200- /O.EXT.KEWX.WI.Y.0001.000000T0000Z-240109T1200Z/ Edwards-Real-Kerr-Bandera-Uvalde-Zavala-Dimmit- Including the cities of Rocksprings, Leakey, Kerrville, Bandera, Uvalde, Crystal City, and Carrizo Springs 216 AM CST Tue Jan 9 2024 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... * WHAT...West-northwesterly winds of 25 to 35 mph with gusts up to 45 mph are possible. * WHERE...Portions of south central Texas including the Winter Garden, Edwards Plateau, and Hill Country. * WHEN...Until 6 AM CST early this morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TXZ204-219-091200- /O.EXT.KEWX.WI.Y.0002.000000T0000Z-240109T1200Z/ Medina-Frio- Including the cities of Hondo and Pearsall 216 AM CST Tue Jan 9 2024 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... * WHAT...West-northwest winds 20 to 35 mph with gusts up to 45 mph expected. * WHERE...Portions of south central Texas, including the I-35 corridor, and coastal Plains. * WHEN...Until 6 AM CST early this morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TXZ171-172-188>190-091230- /O.CON.KEWX.WI.Y.0001.000000T0000Z-240109T1800Z/ Llano-Burnet-Gillespie-Kendall-Blanco- Including the cities of Llano, Burnet, Fredericksburg, Boerne, and Blanco 216 AM CST Tue Jan 9 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...West-northwesterly winds of 25 to 35 mph with gusts up to 50 mph are possible. * WHERE...Portions of south central Texas including the Winter Garden, Edwards Plateau, and Hill Country. * WHEN...Until noon CST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TXZ173-191>194-205>209-220>225-091230- /O.CON.KEWX.WI.Y.0002.000000T0000Z-240109T1800Z/ Williamson-Hays-Travis-Bastrop-Lee-Bexar-Comal-Guadalupe-Caldwell- Fayette-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca- Including the cities of Georgetown, San Marcos, Austin, Bastrop, Giddings, San Antonio, New Braunfels, Seguin, Lockhart, La Grange, Pleasanton, Floresville, Karnes City, Gonzales, Cuero, and Hallettsville 216 AM CST Tue Jan 9 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...West-northwest winds 20 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of south central Texas, including the I-35 corridor, and coastal Plains. * WHEN...Until noon CST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
319 WWUS74 KEWX 091127 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 527 AM CST Tue Jan 9 2024 TXZ173-191>194-205>209-220>225-091800- /O.CAN.KEWX.WI.Y.0002.000000T0000Z-240109T1800Z/ /O.NEW.KEWX.WI.Y.0004.240109T1200Z-240109T1800Z/ Williamson-Hays-Travis-Bastrop-Lee-Bexar-Comal-Guadalupe-Caldwell- Fayette-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca- Including the cities of Georgetown, San Marcos, Austin, Bastrop, Giddings, San Antonio, New Braunfels, Seguin, Lockhart, La Grange, Pleasanton, Floresville, Karnes City, Gonzales, Cuero, and Hallettsville 527 AM CST Tue Jan 9 2024 ...WIND ADVISORY IN EFFECT UNTIL NOON CST TODAY... * WHAT...Northwest winds 15 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of south central Texas. * WHEN...Until noon CST today. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TXZ184>187-203-218-228-091230- /O.CAN.KEWX.WI.Y.0001.000000T0000Z-240109T1200Z/ Edwards-Real-Kerr-Bandera-Uvalde-Zavala-Dimmit- Including the cities of Rocksprings, Leakey, Kerrville, Bandera, Uvalde, Crystal City, and Carrizo Springs 527 AM CST Tue Jan 9 2024 ...WIND ADVISORY IS CANCELLED... Winds across portions of South Central Texas west of Interstate 35 have diminished to mainly in the 15 to 25 MPH range. A few gusts over 30 MPH are still possible later this morning, but Wind Advisory level winds are no longer expected. $$ TXZ204-219-091230- /O.CAN.KEWX.WI.Y.0002.000000T0000Z-240109T1200Z/ Medina-Frio- Including the cities of Hondo and Pearsall 527 AM CST Tue Jan 9 2024 ...WIND ADVISORY IS CANCELLED... Winds across portions of South Central Texas west of Interstate 35 have diminished to mainly in the 15 to 25 MPH range. A few gusts over 30 MPH are still possible later this morning, but Wind Advisory level winds are no longer expected. $$ TXZ183-202-217-091230- /O.CAN.KEWX.WI.Y.0003.000000T0000Z-240109T1200Z/ Val Verde-Kinney-Maverick- Including the cities of Del Rio, Brackettville, and Eagle Pass 527 AM CST Tue Jan 9 2024 ...WIND ADVISORY IS CANCELLED... Winds across portions of South Central Texas west of Interstate 35 have diminished to mainly in the 15 to 25 MPH range. A few gusts over 30 MPH are still possible later this morning, but Wind Advisory level winds are no longer expected. $$ TXZ171-172-188>190-091230- /O.CAN.KEWX.WI.Y.0001.000000T0000Z-240109T1800Z/ Llano-Burnet-Gillespie-Kendall-Blanco- Including the cities of Llano, Burnet, Fredericksburg, Boerne, and Blanco 527 AM CST Tue Jan 9 2024 ...WIND ADVISORY IS CANCELLED... Winds across portions of South Central Texas west of Interstate 35 have diminished to mainly in the 15 to 25 MPH range. A few gusts over 30 MPH are still possible later this morning, but Wind Advisory level winds are no longer expected. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this wind advisory went out at Jan 8, 2:29 PM CST, 1 hour 50 minutes earlier.
Area forecast discussion, Jan 8, 2:29 PM CST, 1 hour 50 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 229 PM CST Mon Jan 8 2024 ...New SHORT TERM, LONG TERM... .SHORT TERM... (Tonight through Tuesday night) Issued at 145 PM CST Mon Jan 8 2024 A deep upper level low is centered over the Texas Panhandle and is bringing a strong cold front through South Central Texas. The cold front was stretched from Georgetown to Carrizo Springs. Ahead of the front the low level flow was from the south keeping a warm moist airmass in place. We are starting to see isolated thunderstorms along the front. Isolated storms should continue as the cold front moves across our eastern counties. Behind the cold front winds have shifted to the northwest and speeds have increased to 15 to 25 mph with gusts up to 35. These winds are bringing cooler, drier air. Temperatures behind the front are near 20 degrees cooler than in the warm sector. Winds are gusting to near 40 mph in some places. The front will continue moving east and should be out of our CWA by early evening. Strong winds will continue overnight as the tight pressure gradient moves over the region. A Wind Advisory remains in effect for the entire area for winds of 25 to 35 mph with gusts up to 50 in a few places. Cooler air will move in with lows in the 30s and 40s Tuesday morning. The pressure gradient will relax Tuesday afternoon and winds will decrease during the afternoon. Skies will be mostly sunny and temperatures will be cool with highs in the 50s and 60s. Winds will become light and then turn back around to the south Tuesday night. Temperatures with the light winds and clear skies will be lower than tonight. Lows Wednesday morning will be in the 30s across the entire area and a few of the coldest spots will drop below freezing. && .LONG TERM... (Wednesday through Monday) Issued at 145 PM CST Mon Jan 8 2024 Southerly flow will continue Wednesday and Thursday and this will allow high temperatures on Wednesday to rise into the 60s to near 70 and continue to warm on Thursday into the 70s to near 80s degrees. The next storm system will arrive late Thursday night into Friday morning as the next strong upper low passes across the state. Will likely see Wind Advisory level winds again for much of the area and near-critical to critical fire weather conditions across the western counties. This frontal system is not expected to bring much rainfall outside of some slight chances in the northeastern CWA. Colder weather returns behind this system and have lowered NBM highs on Friday to better line up with the timing of the frontal passage in the morning hours with consistency in the deterministic models. Highs through the weekend should be in the 50s and 60s with lows in the 30s. A stronger front looks to arrive late Sunday into Sunday night and will likely bring the coldest weather of the winter season. The model spread on temperatures behind this front is around 40 degrees between the 10th and 90th percentile. So while it looks like it will be cold, it's not clear how cold. The good news is that it looks like the front will move through dry and no winter weather this time. && .AVIATION... (18Z TAFS) Issued at 1134 AM CST Mon Jan 8 2024 A cold front is approaching I-35. Ahead of the front low clouds and showers are continuing. Ceilings are mainly MVFR. Winds are from the southeast. These conditions will prevail for the next few hours at the Austin and San Antonio airports. The front has moved through DRT and skies have scattered. Winds have shifted to the northwest and have increased to 20 with gusts to around 30. The front should move across I-35 by around 21Z. This will clear skies and bring strong, gusty northwesterly to westerly winds. && .FIRE WEATHER... Issued at 246 AM CST Mon Jan 8 2024 A strong Pacific cold front moves in from the west mid morning today. Very gusty northwest winds and drier air will move in behind the front. A Red Flag Warning is in effect from 9 AM through 9 PM this evening. For Tuesday, gusty northwest winds and dry air will remain intact across the region. Despite the cooler temperatures, elevated to near critical fire weather conditions appear in store on Tuesday. We will need to keep an eye on this situation for the possibility of new products related to the fire weather. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 39 55 35 66 / 0 0 0 0 Austin Bergstrom Intl Airport 39 56 33 66 / 0 0 0 0 New Braunfels Muni Airport 41 59 35 68 / 0 0 0 0 Burnet Muni Airport 36 53 33 65 / 0 0 0 0 Del Rio Intl Airport 41 61 35 68 / 0 0 0 0 Georgetown Muni Airport 37 54 34 65 / 0 0 0 0 Hondo Muni Airport 40 59 34 67 / 0 0 0 0 San Marcos Muni Airport 38 57 33 66 / 0 0 0 0 La Grange - Fayette Regional 38 54 33 65 / 10 0 0 0 San Antonio Intl Airport 41 58 37 67 / 0 0 0 0 Stinson Muni Airport 43 61 36 69 / 0 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... Wind Advisory until noon CST Tuesday for Atascosa-Bandera-Bastrop- Bexar-Blanco-Burnet-Caldwell-Comal-De Witt-Dimmit-Edwards-Fayette- Frio-Gillespie-Gonzales-Guadalupe-Hays-Karnes-Kendall-Kerr-Kinney- Lavaca-Lee-Llano-Maverick-Medina-Real-Travis-Uvalde-Val Verde- Williamson-Wilson-Zavala. && Short-Term...05 Long-Term...05 Aviation...05
Hazardous weather outlook, Jan 8, 3:32 PM CST, 47 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 332 PM CST Mon Jan 8 2024 TXZ171>173-183>194-202>209-217>225-228-092145- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 332 PM CST Mon Jan 8 2024 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Tonight. A Wind Advisory is in effect for all of South Central Texas for strong winds in the wake of a Pacific cold front tonight. The gusty winds and low humidity will likely result in critical fire weather conditions in the wake of the frontal passage. A Red Flag Warning is in effect 9 AM through 9 PM this evening across portions of the Southern Edwards Plateau and the Rio Grande Plains. A few strong to severe storms will be possible this afternoon over the coastal plains. Large hail and damaging winds are the most likely impacts. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A Wind Advisory is in effect across all of South Central Texas through Noon Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Local storm report, Jan 8, 3:23 PM CST, 56 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
323 PM CST Mon Jan 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM Tstm Wnd Dmg 1 NW Gonzales 29.52N 97.46W
01/08/2024 Gonzales TX Emergency Mngr
Report of a downed and sparking power line
near Business US 183 North.
&&
MBLocal storm report, Jan 8, 3:37 PM CST, 42 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
337 PM CST Mon Jan 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 PM Tstm Wnd Dmg 1 N Yoakum 29.31N 97.15W
01/08/2024 Lavaca TX Emergency Mngr
Downed tree blown into power line at US 77
ALT near the railroad crossing.
&&
MBLocal storm report, Jan 8, 3:39 PM CST, 40 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
339 PM CST Mon Jan 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 PM Hail Hallettsville 29.45N 96.94W
01/08/2024 E0.50 inch Lavaca TX Emergency Mngr
&&
MBSpecial weather statement, Jan 8, 3:41 PM CST, 38 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
341 PM CST Mon Jan 8 2024
TXZ224-225-082200-
Lavaca TX-De Witt TX-
341 PM CST Mon Jan 8 2024
...A strong thunderstorm will impact portions of east central DeWitt
and southern Lavaca Counties through 400 PM CST...
At 341 PM CST, Doppler radar was tracking a strong thunderstorm near
Fordtran, or 11 miles east of Cuero, moving east at 50 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Thomaston, Speaks, Terryville, and Hope.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2906 9694 2910 9698 2894 9720 2894 9722
2925 9715 2926 9667
TIME...MOT...LOC 2141Z 270DEG 44KT 2908 9709
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
GALELocal storm report, Jan 8, 3:42 PM CST, 37 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
342 PM CST Mon Jan 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 PM Hail 7 W Hallettsville 29.45N 97.06W
01/08/2024 E0.50 inch Lavaca TX Emergency Mngr
&&
MBLocal storm report, Jan 8, 3:49 PM CST, 30 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
349 PM CST Mon Jan 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM Tstm Wnd Dmg 1 SSW Gonzales 29.50N 97.45W
01/08/2024 Gonzales TX Emergency Mngr
Traffic light signal down at the
intersection of Saint Joseph and Saint
Lawrence. TxDOT on scene. Time estimated via
radar.
&&
MBThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 7:21 PM CST | Wind Advisory | EWX | Atascosa, Bastrop, Bexar, Caldwell, Comal, DeWitt and 12 more | 34 hr |
| Jan 8, 1:18 PM CST | Special Weather Statement | EWX | Guadalupe | 42 min |
| Jan 8, 1:43 PM CST | Severe Thunderstorm Warning | EWX | Bastrop, Caldwell, Gonzales, Guadalupe | 62 min |
| Jan 8, 2:00 PM CST | Special Weather Statement | EWX | Gonzales | 45 min |
| Jan 8, 2:29 PM CST | Special Weather Statement | EWX | DeWitt, Fayette, Gonzales, Karnes, Lavaca | 46 min |
| Jan 8, 3:12 PM CST | Special Weather Statement | EWX | Lavaca | 33 min |
| Jan 8, 3:41 PM CST | Special Weather Statement | EWX | Lavaca | 19 min |
| Jan 8, 4:19 PM CST | High Wind Warning | EWX | Kinney, Maverick, Val Verde | 4 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.